Alert archive / South Dakota / High Wind Watches in 2012

High Wind Watch 2, NWS Aberdeen, SD

October 15, 201216 counties in South Dakota

NWS Aberdeen, SD issued this high wind watch at Oct 15, 2012, 10:28 AM CDT for 16 counties in South Dakota. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 10:28 AM CDT (15:28 UTC)
In effect from
Oct 17, 2012, 1:00 PM CDT
Expired
Oct 16, 2012, 12:04 PM CDT
In force
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS73 KABR 151528
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1028 AM CDT MON OCT 15 2012

...VERY STRONG WINDS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING..

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON
WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES
REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWESTERLY
WINDS WITH SUSTAINED WINDS AROUND 40 MPH POSSIBLE. WIND GUSTS
COULD REACH AS HIGHS AS 55 TO 60 MPH. WINDS MAY DIMINISH SOME
WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING.

SDZ003>005-009-010-015>017-033>037-045-048-051-160330-
/O.NEW.KABR.HW.A.0002.121017T1800Z-121019T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1028 AM CDT MON OCT 15 2012 /928 AM MDT MON OCT 15 2012/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* TIMING...WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON AND
  CONTINUE THROUGH THURSDAY EVENING.

* WINDS...SUSTAINED WINDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 60
  MPH WILL BE POSSIBLE. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT
  BEFORE INCREASING BY THURSDAY MORNING.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. 
  INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME 
  DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS 
  AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY 
  FIRES WILL SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
SD/WISE
2 follow-up statements
826 
WWUS73 KABR 160320
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1020 PM CDT MON OCT 15 2012

...VERY STRONG WINDS POSSIBLE WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON
WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT LAKES
REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG NORTHWESTERLY
WINDS WITH SUSTAINED SPEEDS AROUND 40 MPH POSSIBLE. WIND GUSTS
COULD REACH AS HIGH AS 55 TO 60 MPH. WINDS MAY DIMINISH SOME
WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING.

SDZ003>005-009-010-015>017-033>037-045-048-051-161530-
/O.CON.KABR.HW.A.0002.121017T1800Z-121019T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1020 PM CDT MON OCT 15 2012 /920 PM MDT MON OCT 15 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

* TIMING...WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON 
  AND CONTINUE THROUGH THURSDAY EVENING. 

* WINDS...SUSTAINED SPEEDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 60 
  MPH WILL BE POSSIBLE. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT 
  BEFORE INCREASING BY THURSDAY MORNING. 

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. 
  INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME 
  DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS 
  AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY 
  FIRES WILL SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TMT
913 
WWUS73 KABR 161704
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1204 PM CDT TUE OCT 16 2012

...VERY STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT THROUGH
THURSDAY EVENING...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE REGION ON
TONIGHT AND WEDNESDAY...THEN INTENSIFY AS IT MOVES OVER THE GREAT
LAKES REGION BY THURSDAY. THIS WILL RESULT IN VERY STRONG
NORTHWESTERLY WINDS WITH SUSTAINED SPEEDS AROUND 40 MPH. WIND
GUSTS COULD REACH AS HIGH AS 55 TO 65 MPH. WINDS MAY DIMINISH SOME
WEDNESDAY NIGHT...ONLY TO INCREASE ONCE AGAIN BY THURSDAY MORNING.

SDZ003>005-009-010-015>017-033>037-045-048-051-170515-
/O.UPG.KABR.HW.A.0002.121017T1800Z-121019T0000Z/
/O.NEW.KABR.HW.W.0003.121017T0700Z-121019T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1204 PM CDT TUE OCT 16 2012 /1104 AM MDT TUE OCT 16 2012/

...HIGH WIND WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY
TO 7 PM CDT /6 PM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ WEDNESDAY
TO 7 PM CDT /6 PM MDT/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* TIMING...WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT
  WEST OF THE MISSOURI RIVER AND CONTINUE THROUGH THURSDAY EVENING.

* WINDS...SUSTAINED SPEEDS OF 40 MPH WITH GUSTS BETWEEN 55 TO 65
  MPH. WINDS WILL DIMINISH SOME WEDNESDAY NIGHT BEFORE INCREASING
  BY THURSDAY MORNING.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. 
  INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME 
  DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS 
  AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY 
  FIRES WILL SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-170515-
/O.NEW.KABR.WI.Y.0032.121017T1200Z-121018T0600Z/
/O.NEW.KABR.HW.A.0003.121018T0600Z-121019T0600Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1204 PM CDT TUE OCT 16 2012

...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT
THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT
THURSDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE
THURSDAY NIGHT. 

* TIMING...ADVISORY LEVEL WINDS WILL BEGIN WEDNESDAY MORNING.
  WINDS MAY INTENSIFY ON THURSDAY.

* WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH
  POSSIBLY INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH MAINLY
  ALONG THE COTEAU ON THURSDAY.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE
  SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE
  WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE
  AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD
  RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Oct 15, 6:25 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Oct 15, 6:25 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
625 AM CDT MON OCT 15 2012

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
CURRENT SURFACE OBS SHOW A RIDGE OF HIGH PRESSURE ACROSS THE
EASTERN CWA. PRESSURE FALLS ARE OCCURRING ACROSS THE WESTERN
DAKOTAS AHEAD OF THE SURFACE TROUGH WHICH CURRENTLY EXTENDS ACROSS
EASTERN MONTANA AND WYOMING. HIGH CLOUDS CONTINUE TO STREAM OVER
THE REGION...AND WILL BE IN PLACE THROUGH THE DAY TODAY.
TEMPERATURES HAVE REMAINED PRETTY STEADY OVER THE LAST FEW HOURS
AS WARM AIR ADVECTION INCREASES AHEAD OF THE NEXT LOW PRESSURE
SYSTEM.

A VERY PROGRESSIVE PATTERN SETS UP IN THE SHORT TERM. LOW PRESSURE
WILL MOVE OUT OF THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS
TODAY. CONTINUED WARM AIR ADVECTION AND WESTERLY WINDS WILL
ALLOW FOR A WARM DRY DAY. 850 TEMPERATURES IN THE MID TO UPPER TEENS
SHOULD TRANSLATE INTO SURFACE TEMPERATURES IN THE UPPER 70S AND
80S. WINDS WILL INCREASE TO 15 TO 20 MPH ACROSS THE FAR NORTHWEST
CWA THIS AFTERNOON...AND MINIMUM RELATIVE HUMIDITY VALUES WILL
DROP INTO THE LOW 20S...CREATING VERY HIGH FIRE DANGER ACROSS THIS
AREA TODAY.

THE SURFACE TROUGH/FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION
LATE MONDAY. BRIEF RIDGING WILL THEN OCCUR TUESDAY MORNING BEFORE
RETURN FLOW AND WARM AIR ADVECTION AGAIN SETS UP ACROSS WESTERN
AND CENTRAL SOUTH DAKOTA TUESDAY AFTERNOON AHEAD OF THE
NEXT...MORE SIGNIFICANT...LOW PRESSURE SYSTEM. SYNOPTIC LIFT FROM
THE UPPER LEVEL SHORTWAVE IS WELL ALIGNED WITH FORCING ASSOCIATED
WITH WARM AIR ADVECTION AND SHOULD RESULT IN RAIN SHOWERS ACROSS
THE NORTHWEST CWA BY LATE IN THE AFTERNOON TUESDAY. THIS FORCING
WILL QUICKLY MOVE EAST THROUGH TUESDAY NIGHT INTO WEDNESDAY
MORNING...SWEEPING CHANCES FOR PRECIPITATION ACROSS THE CWA. THE
BEST CHANCES REMAIN ACROSS THE NORTHERN CWA AT THIS POINT.

THE SURFACE LOW MOVES EAST AND DEEPENS ON WEDNESDAY. TEMPERATURES
WILL BE SOME 15 TO 20 DEGREES COOLER BEHIND THE FRONT....WITH
LINGERING SHOWERS ACROSS THE EASTERN CWA INTO WEDNESDAY AFTERNOON.
WEDNESDAY WILL ALSO BE WINDY. THE PRESSURE GRADIENT BEHIND THE
SYSTEM REALLY TIGHTENS UP...ALTHOUGH THERE ARE MODEL DIFFERENCES
IN THE SURFACE PATTERN AT THIS POINT. THE NAM IS THE MOST
NORTHERN SOLUTION...AND THE ECMWF AND GEM DO NOT DEEPEN THE LOW AS
QUICKLY AS THE OTHER TWO MODELS. THESE DIFFERENCE ARE SUBTLE BUT
DO MAKE A DIFFERENCE IN THE PRESSURE PATTERN AND WIND STRENGTH.
ALSO...LARGE SCALE SUBSIDENCE WILL NOT BE IN PLACE AS SHORT WAVE
ENERGY CONTINUES TO SPIN AROUND THE BACK SIDE OF THE LOW AND 700
MILLIBAR OMEGA VALUES SUGGEST CONTINUED LIFT THROUGHOUT WEDNESDAY.
THIS MAY INHIBIT THE WIND SPEEDS FROM INCREASING TO THEIR FULL
POTENTIAL SOME...HOWEVER AT THIS POINT IT LOOKS LIKE WIND SPEEDS
WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 ACROSS THE WESTERN
CWA. THIS WILL PLACE THE REGION WELL WITHIN WIND ADVISORY
CRITERIA...AND UNLESS MODELS DRASTICALLY CHANGE COARSE OVER THE
NEXT COUPLE OF RUNS...ADVISORY HEADLINES WILL BE NEEDED.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE PERIOD STARTS OFF WITH A LOW PRESSURE SYSTEM OFF TO THE
NORTHEAST AND EAST OF THE REGION...WITH HIGH PRESSURE APPROACHING
THE ROCKIES. THE PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS
TIGHTENS UP PRETTY SIGNIFICANTLY BY THURSDAY MORNING...AND AT THIS
TIME IT LOOKS LIKE HIGH WIND CRITERIA WILL BE MET. STILL A LITTLE
EARLY TO ISSUE A WATCH...BUT WILL INCREASE WIND SPEEDS AND GUSTS
AND MENTION IN THE HAZARDOUS WEATHER OUTLOOK. AS THE SYSTEM WINDS
UP OVER THE WESTERN GREAT LAKES...IT LOOKS AS THOUGH PRECIPITATION
WILL WRAP AROUND THE BACK SIDE AND OVER THE CWA DURING THE
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT TIME FRAME. WILL STICK WITH
POPS IN THE CHANCE CATEGORY AS THE MODELS ARE NOT IN TOTAL
AGREEMENT WITH THE TIMING AND AMOUNT OF PRECIPITATION.

HIGH PRESSURE MOVES OVER THE REGION BEHIND THE EXITING SYSTEM
THURSDAY NIGHT...THEN GETS PUSHED EAST ON FRIDAY AS A FRONTAL
BOUNDARY APPROACHES THE WESTERN PLAINS. THE MODELS THEN BEGIN TO
DIVERGE IN THEIR SOLUTIONS...WITH THE GFS SHOWING THE FRONT
TRACKING ACROSS THE AREA FRIDAY NIGHT...WHILE THE ECMWF IS ABOUT
24 HOURS SLOWER. ANOTHER LOW INTENSIFIES JUST WEST OF THE AREA ON
SATURDAY...BUT THE MODELS CONTINUE TO BE OFF ON TIMING AND
LOCATION OF THE SURFACE FEATURES. THEREFORE...HAVE OPTED TO LEAVE
THE PERIOD FROM FRIDAY THROUGH SUNDAY DRY UNTIL A CLEARER SOLUTION
COMES INTO THE PICTURE.

COOLER AIR WILL OVERSPREAD THE AREA ON THE BACKSIDE OF THE LOW
PRESSURE SYSTEM WEDNESDAY AND THURSDAY...WITH BELOW NORMAL DAYTIME
TEMPERATURES IN THE MID 40S TO MID 50S EXPECTED. WILL SEE A
REBOUND BACK TO NEAR NORMAL TEMPERATURES DURING THE LATTER HALF OF
THE PERIOD.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT.
SCT-BKN HIGH CLOUDS AOA 20K FEET TODAY WILL GIVE WAY TO OVC CIGS
AROUND 10K FEET DURING THE EVENING AND OVERNIGHT HOURS. VSBYS WILL
BE UNRESTRICTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...SERR
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 15, 4:39 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
439 AM CDT MON OCT 15 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
439 AM CDT MON OCT 15 2012 /339 AM MDT MON OCT 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH FIRE DANGER WILL EXIST ACROSS NORTH CENTRAL SOUTH DAKOTA
AS WIND SPEEDS INCREASE TO 15 TO 20 MPH AND RELATIVE HUMIDITY
VALUES DROP INTO THE LOW 20S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM WILL INFLUENCE THE REGION TUESDAY AFTERNOON
THROUGH THURSDAY. THIS WILL BRING PRECIPITATION CHANCES. IT WILL
ALSO RESULT IN VERY STRONG AND GUSTY WINDS ON WEDNESDAY AND
THURSDAY. WIND FORECASTS FOR WEDNESDAY FEATURE 30 TO 40 MPH
WINDS...WHILE THURSDAYS FORECAST CALLS FOR 40 TO 50 MPH WINDS WITH
EVEN HIGHER GUSTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SERR

Nearby

High Wind Watches in South Dakota, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.